Alert archive / Louisiana / Wind Advisories in 2020

Wind Advisory 10, NWS New Orleans, LA

August 26, 202012 parishes in Louisiana; Amite County, Wilkinson County, Mississippi

NWS New Orleans, LA issued this wind advisory at Aug 26, 2020, 11:41 AM CDT for 12 parishes in Louisiana; Amite County, Wilkinson County, Mississippi. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2020, 11:41 AM CDT (16:41 UTC)
Expired
Aug 27, 2020, 4:00 PM CDT
In force
28 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2020-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2002 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2020-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2002 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

238 
WWUS74 KLIX 261641
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
1141 AM CDT Wed Aug 26 2020

LAZ035>037-040-048>050-057-058-060>064-070>072-MSZ068-069-270045-
/O.NEW.KLIX.WI.Y.0010.200826T1641Z-200828T0000Z/
West Feliciana-East Feliciana-St. Helena-St. Tammany-
East Baton Rouge-Ascension-Livingston-St. James-
St. John The Baptist-St. Charles-Upper Jefferson-Orleans-
Upper Plaquemines-Upper St. Bernard-Lower St. Bernard-
Northern Tangipahoa-Southern Tangipahoa-Wilkinson-Amite-
Including the cities of Spillman, St. Francisville, Wakefield, 
Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, 
Montpelier, Slidell, Mandeville, Covington, Lacombe, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Convent, Lutcher, Gramercy, Laplace, Reserve, Destrehan, 
Norco, Metairie, Kenner, East New Orleans, New Orleans, 
Belle Chasse, Chalmette, Violet, Yscloskey, Amite, Kentwood, 
Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, 
Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, 
and Liberty
1141 AM CDT Wed Aug 26 2020

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY...

* WHAT...Winds 25 to 30 mph with frequent gusts of 35 to 45 mph in
  association with Hurricane Laura, especially near any squalls.

* WHERE...Portions of southern Mississippi and southeast 
  Louisiana.

* WHEN...Until 7 PM CDT Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
062 
WWUS74 KLIX 262105
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
405 PM CDT Wed Aug 26 2020

LAZ035>037-040-048>050-057-058-060>064-070>072-MSZ068-069-270515-
/O.CON.KLIX.WI.Y.0010.000000T0000Z-200828T0000Z/
West Feliciana-East Feliciana-St. Helena-St. Tammany-
East Baton Rouge-Ascension-Livingston-St. James-
St. John The Baptist-St. Charles-Upper Jefferson-Orleans-
Upper Plaquemines-Upper St. Bernard-Lower St. Bernard-
Northern Tangipahoa-Southern Tangipahoa-Wilkinson-Amite-
Including the cities of Spillman, St. Francisville, Wakefield, 
Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, 
Montpelier, Slidell, Mandeville, Covington, Lacombe, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Convent, Lutcher, Gramercy, Laplace, Reserve, Destrehan, 
Norco, Metairie, Kenner, East New Orleans, New Orleans, 
Belle Chasse, Chalmette, Violet, Yscloskey, Amite, Kentwood, 
Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, 
Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, 
and Liberty
405 PM CDT Wed Aug 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY...

* WHAT...Winds 25 to 30 mph with frequent gusts of 35 to 45 mph 
  in association with Hurricane Laura, especially near any 
  squalls.

* WHERE...Portions of southern Mississippi and southeast 
  Louisiana.

* WHEN...Until 7 PM CDT Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
011 
WWUS74 KLIX 271806
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
106 PM CDT Thu Aug 27 2020

LAZ034-046-047-056-059-065>069-280000-
/O.EXA.KLIX.WI.Y.0010.000000T0000Z-200828T0000Z/
Pointe Coupee-Iberville-West Baton Rouge-Assumption-
Upper Lafourche-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-
Lower Jefferson-Lower Plaquemines-
Including the cities of New Roads, Lettsworth, Livonia, 
Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, 
Brusly, Pierre Part, Labadieville, Paincourtville, Thibodaux, 
Raceland, Larose, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, 
Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, 
Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, 
and Myrtle Grove
106 PM CDT Thu Aug 27 2020

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Winds 20 to 25 mph with frequent gusts of 30 to 40 mph 
  in association with Hurricane Laura, especially near any 
  squalls.

* WHERE...Upper Terrebonne County, and Pointe Coupee, Iberville, 
  West Baton Rouge, Assumption, Upper Lafourche, Lower 
  Terrebonne, Lower Lafourche, Lower Jefferson and Lower 
  Plaquemines Parishes.

* WHEN...Until 7 PM CDT Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

LAZ035>037-040-048>050-057-058-060>064-070>072-MSZ068-069-280000-
/O.CON.KLIX.WI.Y.0010.000000T0000Z-200828T0000Z/
West Feliciana-East Feliciana-St. Helena-St. Tammany-
East Baton Rouge-Ascension-Livingston-St. James-
St. John The Baptist-St. Charles-Upper Jefferson-Orleans-
Upper Plaquemines-Upper St. Bernard-Lower St. Bernard-
Northern Tangipahoa-Southern Tangipahoa-Wilkinson-Amite-
Including the cities of Spillman, St. Francisville, Wakefield, 
Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, 
Montpelier, Slidell, Mandeville, Covington, Lacombe, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Convent, Lutcher, Gramercy, Laplace, Reserve, Destrehan, 
Norco, Metairie, Kenner, East New Orleans, New Orleans, 
Belle Chasse, Chalmette, Violet, Yscloskey, Amite, Kentwood, 
Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, 
Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, 
and Liberty
106 PM CDT Thu Aug 27 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Winds 20 to 30 mph with frequent gusts of 30 to 40 mph 
  in association with Hurricane Laura, especially near any 
  squalls.

* WHERE...Portions of southern Mississippi and southeast 
  Louisiana.

* WHEN...Until 7 PM CDT Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
031 
WWUS74 KLIX 272100
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
400 PM CDT Thu Aug 27 2020

LAZ034>037-040-046>050-056>072-MSZ068-069-272200-
/O.CAN.KLIX.WI.Y.0010.000000T0000Z-200828T0000Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-St. Charles-Upper Jefferson-Orleans-
Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-
Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Slidell, Mandeville, 
Covington, Lacombe, Bayou Sorrel, Plaquemine, White Castle, 
Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville,
Prairieville, Denham Springs, Watson, Walker, Pierre Part, 
Labadieville, Paincourtville, Convent, Lutcher, Gramercy, 
Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, 
Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, 
Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, 
Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, 
Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, 
Myrtle Grove, Yscloskey, Amite, Kentwood, Roseland, Wilmer, 
Hammond, Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, 
Woodville, Gillsberg, Gloster, Smithdale, and Liberty
400 PM CDT Thu Aug 27 2020

...WIND ADVISORY IS CANCELLED...

Winds are diminishing across the area. A few gusts of 20 to 30 mph
will remain possible through the early evening hours.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Aug 26, 6:11 AM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, Aug 26, 6:11 AM CDT, 5 hours 30 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
611 AM CDT Wed Aug 26 2020

.AVIATION...
Conditions will start to deteriorate as Laura makes its way
towards landfall. Cigs will continue to be relatively low
throughout today. Showers today should be accompanied by some
stronger wind gusts and gradient wind will remain near 15 kts.
/TDB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  90  78  86  76 /  50  80  90  40
BTR  91  80  86  78 /  90  80  90  40
ASD  91  79  89  76 /  80  80  90  40
MSY  90  82  89  79 /  90  80  90  40
GPT  89  80  87  78 /  70  70  70  40
PQL  91  79  89  76 /  70  60  60  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ034-046-047-056-059-065>069.

     Storm Surge Warning for LAZ056-059-065>069.

     Flash Flood Watch through Thursday evening for LAZ034>037-
     046>050-056>059-065>067-071-072.

     Storm Surge Watch for LAZ040-058-062>064-069-070-072.

GM...Tropical Storm Warning for GMZ550-552-555-570-572-575.

     Small Craft Advisory until 7 PM CDT Thursday for GMZ530-532-534-
     536-538-557-577.

MS...Flash Flood Watch through Thursday evening for MSZ068>070.

     Storm Surge Watch for MSZ080-081.

     Coastal Flood Advisory until 7 PM CDT Thursday for MSZ082.

GM...Tropical Storm Warning for GMZ552-555-570-572-575.

     Small Craft Advisory until 7 PM CDT Thursday for GMZ532-534-536-
     538-557-577.

&&

In the hours before

Special weather statement, Aug 26, 9:33 AM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
933 AM CDT Wed Aug 26 2020

LAZ066-261600-
Lower Terrebonne-
933 AM CDT Wed Aug 26 2020

...A SQUALL LINE OF TROPICAL SHOWERS WILL AFFECT TERREBONNE PARISH...

At 931 AM CDT, radar indicated tropical showers were located along a
line extending from 37 miles south of Ellerslie to 18 miles
southeast of Burns Point to 24 miles south of Cocodrie. Movement was
northwest at 65 mph.

Wind gusts up to 50 mph are possible with these showers.

Locations impacted include...
Dulac, Montegut, Chauvin, Cocodrie, Tambour Bay Buoy and Lumcon
Center Buoy.

Torrential rainfall and tropical funnels will also be possible with
this squall band.

LAT...LON 2916 9093 2930 9132 2937 9124 2926 9115
      2926 9116 2925 9116 2925 9113 2933 9113
      2954 9127 2949 9057 2936 9038 2932 9043
      2934 9045 2927 9048 2929 9054 2922 9054
      2925 9061 2915 9065 2909 9086
TIME...MOT...LOC 1431Z 128DEG 56KT 2913 9175 2936 9133 2892 9054

24/RR
Special weather statement, Aug 26, 11:30 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1130 AM CDT Wed Aug 26 2020

LAZ065-066-261800-
Lower Terrebonne-Upper Terrebonne-
1130 AM CDT Wed Aug 26 2020

...A LINE OF TROPICAL SHOWERS WILL AFFECT TERREBONNE PARISH...

At 1129 AM CDT, radar indicated showers were located along a line
extending from 7 miles south of Burns Point to 14 miles southwest of
Dulac to 15 miles southwest of Port Fourchon. Movement was northwest
at 50 mph.

Wind gusts up to 50 mph are possible with these showers. Tropical
funnels and waterspouts over the inundated marshes are also
possible.

Locations impacted include...
Dulac, Cocodrie, Chauvin, Tambour Bay Buoy and Lumcon Center Buoy.

LAT...LON 2927 9094 2933 9094 2933 9100 2928 9097
      2929 9099 2933 9117 2937 9119 2935 9126
      2936 9125 2938 9120 2954 9127 2960 9119
      2965 9096 2937 9046 2936 9052 2931 9052
      2933 9050 2932 9050 2913 9069
TIME...MOT...LOC 1629Z 132DEG 43KT 2947 9153 2928 9092 2898 9040

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:22 PM CDTCoastal Flood AdvisoryLIXSaint Bernard, Saint James, Saint John the Baptist65 hr
Aug 25, 9:20 PM CDTSpecial Marine WarningLIX43 min
Aug 25, 9:32 PM CDTSpecial Weather StatementLIXSaint Charles, Saint James73 min
Aug 26, 2:14 AM CDTSpecial Marine WarningLIX31 min
Aug 26, 2:17 AM CDTSpecial Marine WarningLIX28 min
Aug 26, 4:28 AM CDTFlash Flood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more36 hr
Aug 26, 8:57 AM CDTRiver Flood WarningLIXLivingston66 hr
Aug 26, 9:33 AM CDTSpecial Weather StatementLIXTerrebonne87 min
Aug 26, 11:24 AM CDTTornado WarningLIXEast Baton Rouge, Livingston, Saint Helena19 min
Aug 26, 11:30 AM CDTSpecial Weather StatementLIXTerrebonne90 min
Aug 26, 11:52 AM CDTTornado WarningLIXEast Baton Rouge, West Baton Rouge23 min
Aug 26, 12:14 PM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne31 min
Aug 26, 12:17 PM CDTTornado WarningLIXTerrebonne28 min
Aug 26, 12:28 PM CDTSpecial Weather StatementLIXJefferson32 min
Aug 26, 12:44 PM CDTSpecial Weather StatementLIXAssumption31 min
Aug 26, 1:08 PM CDTSpecial Weather StatementLIXLafourche37 min
Aug 26, 1:39 PM CDTSpecial Weather StatementLIXAscension, Iberville, Saint James, West Baton Rouge66 min
Aug 26, 1:50 PM CDTTornado WarningLIXAscension, Assumption, Iberville25 min
Aug 26, 1:52 PM CDTTornado WarningLIXAscension, Assumption, Iberville, Saint James23 min
Aug 26, 1:54 PM CDTTornado WarningLIXAscension, East Baton Rouge, Iberville21 min
Aug 26, 1:55 PM CDTTornado WarningLIXEast Baton Rouge, Pointe Coupee, West Baton Rouge20 min
Aug 26, 2:14 PM CDTTornado WarningLIXPointe Coupee, West Baton Rouge31 min
Aug 26, 2:16 PM CDTTornado WarningLIXEast Baton Rouge, West Baton Rouge29 min
Aug 26, 2:30 PM CDTTornado WarningLIXIberville, Pointe Coupee30 min
Aug 26, 2:32 PM CDTTornado WarningLIXAscension, East Baton Rouge, Iberville, West Baton Rouge28 min
Aug 26, 2:34 PM CDTTornado WarningLIXAscension, Saint James26 min
Aug 26, 2:46 PM CDTSpecial Weather StatementLIXAscension, East Baton Rouge, Livingston, Pointe Coupee, Saint Charles, Saint John the Baptist and 1 more59 min
Aug 26, 2:49 PM CDTTornado WarningLIXEast Baton Rouge, Pointe Coupee, West Baton Rouge26 min
Aug 26, 2:51 PM CDTTornado WarningLIXAscension, East Baton Rouge, Livingston24 min
Aug 26, 3:12 PM CDTTornado WarningLIXEast Baton Rouge, Livingston18 min
Aug 26, 3:20 PM CDTSpecial Weather StatementLIXSaint Charles25 min
Aug 26, 3:34 PM CDTTornado WarningLIXSaint Charles26 min
Aug 26, 3:35 PM CDTTornado WarningLIXSaint Charles25 min
Aug 26, 3:38 PM CDTTornado WarningLIXPointe Coupee, West Baton Rouge37 min
Aug 26, 3:48 PM CDTSevere Thunderstorm WarningLIXLivingston27 min
Aug 26, 3:58 PM CDTTornado Warning Tornado observedLIXSaint John the Baptist, Tangipahoa32 min
Aug 26, 4:00 PM CDTTornado WarningLIXLivingston30 min
Aug 26, 4:11 PM CDTTornado WarningLIXLivingston34 min
Aug 26, 4:13 PM CDTTornado WarningLIXEast Feliciana, Pointe Coupee, West Feliciana32 min
Aug 26, 4:14 PM CDTCoastal Flood WarningLIXSaint Bernard, Saint James, Saint John the Baptist13 hr
Aug 26, 4:19 PM CDTSpecial Marine WarningLIX26 min
Aug 26, 4:22 PM CDTTornado WarningLIXEast Baton Rouge, Livingston23 min
Aug 26, 4:41 PM CDTTornado WarningLIXEast Feliciana, Livingston, Saint Helena, Tangipahoa34 min
Aug 26, 5:09 PM CDTTornado WarningLIXEast Feliciana, Saint Helena36 min
Aug 26, 5:32 PM CDTTornado WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena28 min
Aug 26, 5:40 PM CDTTornado WarningLIXEast Feliciana35 min
Aug 26, 5:49 PM CDTTornado WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena26 min
Aug 26, 6:03 PM CDTTornado WarningLIXEast Feliciana27 min
Aug 26, 6:19 PM CDTTornado WarningLIXEast Baton Rouge, East Feliciana, Saint Helena26 min

Nearby

Wind Advisories in Louisiana, 2020Wind Advisories in Mississippi, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.